Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Having chest discomforts, burning sensation in heart area and breathing problems. Hyatle Hernia that is causing this problem?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11916 Questions
I have been having problems with chest discomforts,burning sensation in my heart area, burping very much,some breathing problems - - -I am under a doctor's care for congestive heart failure,I do not think it is my heart, but a Hyatle Hernia that is causing this problem. What do you think?
Posted Sun, 3 Nov 2013 in Abdominal Pain
Answered by Dr. Michelle Gibson James 50 minutes later
Brief Answer:
Hiatus hernia can worsen symptoms of GERD

Detailed Answer:
HI, thanks for using healthcare magic

Hiatus hernia occurs when a portion of the stomach into the chest through an opening in the diaphragm.

Hiatus hernia are relatively common and in themselves do not cause symptoms. It may make a person more likely to experience reflux or worsen their present symptoms.

The reflux symptoms would be the symptoms that you are presenting with burning in the chest, burping and chest discomfort.

It should not cause shortness of breath however, this aspect of your symptoms is most likely related to your heart disease.

Treatment is normally the same as treating for GERD in most persons unless the hernia presents as a surgical emergency.
This means the use of medication such prevacid, prilosec, nexium, aciphex.

In addition to medication lifestyle changes would also help:small frequent meals, reduced use of fatty/fried/spicy/citrus foods, reduced chocolate/mint/tomato.

I hope this helps, feel free to ask any additional questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
,   ,   ,  

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor